MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24681
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: above 18 years and older.
 
Event or Problem Description
It was reported that balloon rupture occurred.A 12.0 x80, 75cm charger balloon catheter was advanced for dilation.However, during second inflation, it was noted that the balloon could not inflate and it bursted.The procedure was completed with another of the same device.There were no patient complications reported and the patient's status was stable.
 
Additional Manufacturer Narrative
A2: age at time of event: above 18 years and older.Device evaluated by mfr: charger 12.0 x80, 75cm was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The returned device was attached to an encore inflation unit and positive pressure was applied and liquid was observed to be leaking from a balloon pinhole located approximately 14mm proximally of the proximal marker band.An examination of the balloon material and proximal marker band identified no issues which could potentially have contributed to this complaint.The rated burst pressure for this device is 12 atmospheres as per charger label specification.A visual and microscopic examination observed no damage to the tip of the device.A visual and tactile examination of the shaft of the device found no issues.A visual examination found no issues or damage to the markerbands of the device.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occurred.A 12.0 x80, 75cm charger balloon catheter was advanced for dilation.However, during second inflation, it was noted that the balloon could not inflate and it bursted.The procedure was completed with another of the same device.There were no patient complications reported and the patient's status was stable.It was further reported that the balloon was inflated under working pressure before it ruptured.

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10478624
Report Number2134265-2020-12147
Device Sequence Number16879665
Product Code FGE
UDI-Device Identifier08714729803881
UDI-Public08714729803881
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2023
Device Model Number24681
Device Catalogue Number24681
Device Lot Number0025493233
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2020
Initial Date Received by Manufacturer 08/26/2020
Supplement Date Received by Manufacturer10/07/2020
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1